Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 333, NWS Raleigh, NC

August 19, 2012Edgecombe County, Halifax County, Nash County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 19, 2012, 9:47 AM EDT for Edgecombe County, Halifax County, Nash County, North Carolina. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2012, 9:47 AM EDT (13:47 UTC)
Expired
Aug 19, 2012, 10:45 AM EDT
In force
58 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Edgecombe County, NC, Halifax County, NC, Nash County, NC

The radar

The Norfolk radar (KAKQ), 95 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 10:11 AM EDTTSTM WND DMG5 Se Enfield, NCTREES AND POWER-LINES DOWN NEAR THE INTERSECTION OF 13 BRIDGES ROAD AND DOUGLAS HILL FARM ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS52 KRAH 191347
SVRRAH
NCC065-083-127-191445-
/O.NEW.KRAH.SV.W.0333.120819T1347Z-120819T1445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
947 AM EDT SUN AUG 19 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  NORTHEASTERN NASH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1045 AM EDT

* AT 943 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM ROSEMARY TO
  AVENTON...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF ROANOKE
  RAPIDS TO 10 MILES NORTH OF NASHVILLE...MOVING EAST AT 25 MPH.
  QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
  THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GLENVIEW...
  ROCKY MOUNT...ROANOKE RAPIDS...
  SOUTH WELDON...BATTLEBORO...
  WELDON...
  HALIFAX...ENFIELD...
  LEGGETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3609 7725 3608 7731 3600 7740 3596 7737
      3591 7742 3595 7810 3651 7782 3648 7776
      3649 7764 3645 7762 3641 7754 3637 7754
      3635 7758 3632 7757 3633 7744 3624 7737
      3622 7738 3616 7727 3612 7724
TIME...MOT...LOC 1347Z 265DEG 20KT 3645 7773 3610 7789

$$

WSS
3 follow-up statements
775 
WWUS52 KRAH 191403
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1003 AM EDT SUN AUG 19 2012

NCC065-083-127-191445-
/O.CON.KRAH.SV.W.0333.000000T0000Z-120819T1445Z/
EDGECOMBE NC-HALIFAX NC-NASH NC-
1003 AM EDT SUN AUG 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR NORTHEASTERN NASH...HALIFAX AND NORTHERN EDGECOMBE COUNTIES...

AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GLENVIEW...OR 14 MILES NORTH OF ROCKY MOUNT...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WHITAKERS...ROSEMARY...
ENFIELD...ROANOKE RAPIDS...SOUTH WELDON...WELDON...HALIFAX...
LEGGETT...TILLERY...SCOTLAND NECK...HOBGOOD AND SPEED.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LAT...LON 3609 7725 3608 7731 3600 7740 3596 7737
      3591 7742 3597 7798 3648 7776 3649 7764
      3645 7762 3641 7754 3637 7754 3635 7758
      3632 7757 3633 7744 3624 7737 3622 7738
      3616 7727 3612 7724
TIME...MOT...LOC 1403Z 269DEG 19KT 3616 7774

$$

WSS
059 
WWUS52 KRAH 191417
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1017 AM EDT SUN AUG 19 2012

NCC127-191427-
/O.CAN.KRAH.SV.W.0333.000000T0000Z-120819T1445Z/
NASH NC-
1017 AM EDT SUN AUG 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 138 AND 150.

LAT...LON 3609 7725 3608 7731 3600 7740 3596 7737
      3591 7742 3595 7779 3611 7770 3614 7770
      3614 7773 3644 7762 3641 7754 3637 7754
      3635 7758 3632 7757 3633 7744 3624 7737
      3622 7738 3616 7727 3612 7724
TIME...MOT...LOC 1417Z 269DEG 19KT 3616 7765

$$

NCC065-083-191445-
/O.CON.KRAH.SV.W.0333.000000T0000Z-120819T1445Z/
EDGECOMBE NC-HALIFAX NC-
1017 AM EDT SUN AUG 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR EASTERN HALIFAX AND NORTHERN EDGECOMBE COUNTIES...

AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ENFIELD...OR 12 MILES SOUTH OF HALIFAX...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH WELDON...
WELDON...LEGGETT...TILLERY...SCOTLAND NECK...HOBGOOD AND SPEED.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LAT...LON 3609 7725 3608 7731 3600 7740 3596 7737
      3591 7742 3595 7779 3611 7770 3614 7770
      3614 7773 3644 7762 3641 7754 3637 7754
      3635 7758 3632 7757 3633 7744 3624 7737
      3622 7738 3616 7727 3612 7724
TIME...MOT...LOC 1417Z 269DEG 19KT 3616 7765

$$

WSS
397 
WWUS52 KRAH 191435
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 AM EDT SUN AUG 19 2012

NCC065-083-191445-
/O.CON.KRAH.SV.W.0333.000000T0000Z-120819T1445Z/
EDGECOMBE NC-HALIFAX NC-
1035 AM EDT SUN AUG 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT
FOR EASTERN HALIFAX AND NORTH CENTRAL EDGECOMBE COUNTIES...

AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 12 MILES SOUTHWEST OF RICH SQUARE...MOVING EAST AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7725 3608 7731 3600 7740 3598 7745
      3598 7754 3616 7759 3640 7763 3643 7762
      3641 7754 3637 7754 3635 7758 3632 7757
      3633 7744 3624 7737 3622 7738 3616 7727
      3612 7724
TIME...MOT...LOC 1435Z 263DEG 24KT 3618 7742

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:33 AM EDT, 6 hours 14 minutes earlier.

Area forecast discussion, Aug 19, 3:33 AM EDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
333 AM EDT SUN AUG 19 2012

.SYNOPSIS...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY OVER THE SOUTHERN AND
EASTERN SECTIONS OF NORTH CAROLINA TODAY AS LOW PRESSURE APPROACHES
FROM THE SOUTHWEST. THE LOW PRESSURE IS EXPECTED TO TRACK ALONG THE
BOUNDARY OVER EASTERN NORTH CAROLINA TONIGHT... THEN OFF THE
MID-ATLANTIC COAST MONDAY. ANOTHER WAVE OF LOW PRESSURE IS FORECAST
TO APPROACH FROM THE SOUTHWEST LATE MONDAY AND MONDAY NIGHT.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 333 AM SUNDAY...

UPDATE... BASED ON RADAR AND SATELLITE TRENDS... WE WILL SPEED UP
THE TIMING OF THE SHOWERS/STORMS TO MID MORNING IN THE SW-W
PIEDMONT... THEN LATE MORNING AND AFTERNOON ELSEWHERE. NO OTHER
CHANGES.

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND THE MAIN THREAT
TODAY INTO THIS EVENING. QPF OF 0.50 TO 1.5 INCHES THROUGH TONIGHT
(LOCALLY HEAVY RAIN EXPECTED).

THE LATEST RADAR AND SATELLITE DATA INDICATE A COUPLE OF WAVES THAT
WILL AFFECT OUR REGION TODAY. THE FIRST WAS LIFTING NE THROUGH
WESTERN NC AT THE MOMENT. THERE WAS A CLUSTER/BAND OF CONVECTION
MOVING NE THROUGH THE NORTHERN FOOTHILLS AND NORTHWEST PIEDMONT
ASSOCIATED WITH THIS FEATURES. WE CURRENTLY HAVE OUR HIGHEST POP
THERE FOR THE NEXT SEVERAL HOURS. A COUPLE OF THE STORMS HAVE BECOME
STRONG OVER ROWAN/DAVIDSON THIS MORNING WITH 52 DBZ REFLECTIVITY
EXHIBITED UP TO TO 21K FEET. STORM TOPS WERE ON THE ORDER OF 30-35K.
GOOD THING... THESE STORMS WERE DEVELOPING JUST ON THE STABLE/NORTH
SIDE OF THE NEARLY STATIONARY LOW LEVEL BOUNDARY LOCATED OVER
SOUTHERN AND EASTERN NC. THESE STORMS ARE NOT ANTICIPATED TO BECOME
SEVERE AS THEY LIFT NNE ACROSS THE NORTHERN PIEDMONT THROUGH
SUNRISE. LOCALLY HEAVY RAIN CAN BE EXPECTED.

THE SECOND AND MAIN MID-UPPER LEVEL WAVE WAS LOCATED OVER NORTH
GEORGIA AT THE MOMENT. THIS WAVE IS FORECAST TO LIFT NE ACROSS OUR
REGION LATER THIS MORNING AND AFTERNOON. SHOWERS AND SCATTERED
THUNDERSTORMS ARE EXPECTED TO AGAIN SPREAD/DEVELOP NE ACROSS WESTERN
AND PORTIONS OF CENTRAL NC THIS MORNING AS THIS FEATURE APPROACHES.

THE COMBINATION OF THE TWO WAVES OF SHOWERS/STORMS SHOULD STABILIZE
THE AREAS THAT GET THE HEAVY RAIN IN THE W-N PIEDMONT... REINFORCE
THE LOW LEVEL BOUNDARY THAT IS EXPECTED TO LIFT SLOWLY NORTH INTO
THE SE PIEDMONT THIS MORNING... IN RESPONSE TO THE APPROACHING WAVE.

TIMING MAY BE A BIT EARLY FOR PEAK HEATING. NONETHELESS... AT LEAST
SPOTTY HEATING OF THE BOUNDARY LAYER WILL OCCUR ALONG AND SE OF THE
BOUNDARY THIS MORNING INTO THE EARLY AFTERNOON. THIS HEATING WILL
COMBINE WITH THE LOWER 70S DEW POINTS TO PRODUCE AT MLCAPES NEAR
1500 J/KG. IN ADDITION... WINDS ALOFT WILL INCREASE WITH HEIGHT
WHICH WILL ALLOW FOR STORM ORGANIZATION.

THE THUNDERSTORMS THAT FORM NEAR THE BOUNDARY MAY BECOME CAPABLE OF
DAMAGING WET MICROBURSTS AND MAY ALSO EXHIBIT ROTATION DUE TO THE
ENHANCED OW LEVEL SHEAR NEAR THE BOUNDARY. WEAK SUPERCELLS AND EVEN
A BRIEF TORNADO (PER MENTIONED IN EARLIER SHIFTS APPEARS POSSIBLE).

BOTTOM LINE... A COUPLE OF ROUNDS OF SHOWERS AND THUNDERSTORMS ARE
EXPECTED TODAY. FIRST IN THE NW THIS MORNING... THEN ACROSS MUCH OF
THE REGION THIS AFTERNOON AND EVENING. AS LOW PRESSURE DEVELOPS OVER
SC THIS MORNING... THEN TRACKS NE ALONG THE BOUNDARY... NUMEROUS
SHOWERS/SCATTERED STORMS NORTH OF THE BOUNDARY WILL ENHANCE THE
BOUNDARY. WE WILL CARRY CATEGORICAL POP W-N PIEDMONT.

TO THE EAST AND SOUTH OF THE PIEDMONT TRIAD REGION... SURFACE
HEATING WITH PARTLY SUNNY SKIES OUT AHEAD OF THE APPROACHING WAVE
LATE IN THE MORNING SHOULD DESTABILIZE THE REGION. NUMEROUS
THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE LEADING EDGE OF THE
MAIN RAIN SHIELD/ALONG THE LOW LEVEL BOUNDARY... THEN OVERSPREAD THE
REGION FROM THE SW LATE MORNING AND AFTERNOON. WE WILL CARRY LIKELY
POP IN THE EAST AND SOUTH.

ISOLATED WET MICROBURSTS AND A BRIEF WEAK TORNADO WILL BE POSSIBLE
WITH THE STORMS IN THE EAST AND SOUTH LATE MORNING AND AFTERNOON.
QPF OF 0.5 TO 1.5 EXPECTED. LOCALLY 2 INCHES WILL BE POSSIBLE. HIGHS
78-86.

WIDESPREAD SHOWERS/STORMS WILL TAPER OFF AS THE WAVE PASSES LATE
TODAY AND TONIGHT. AREAS OF FOG POSSIBLE. LOWS IN THE 60S TO NEAR
70.

&&

.SHORT TERM /MONDAY AND MONDAY NIGHT/...
AS OF 300 AM EDT SATURDAY...

ANOTHER MID-UPPER WAVE IS FORECAST TO APPROACH THE REGION LATE
MONDAY INTO MONDAY NIGHT. WE WILL HAVE A LULL IN THE RAIN CHANCES
MONDAY MORNING... THEN INCREASING AGAIN MONDAY AFTERNOON INTO MONDAY
NIGHT. MONDAY AFTERNOON... FORECAST MLCAPES ARE ONLY ON THE ORDER OF
500-1000 J/KG WITH HIGHS 80-85. THIS IS MORE STABLE THAN IN PREVIOUS
RUNS... AND LIKELY DUE TO THE STABILITY AFTER THE PASSAGE OF THE
WAVE TODAY/TONIGHT. WE WILL CARRY PARTLY SUNNY SKIES MONDAY. ONLY A
20-30 PERCENT CHANCE OF SHOWERS/STORMS IN THE AFTERNOON. HIGHS
80-85. A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT WITH LOWS
65-70.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 30O AM...

BROAD TROUGH OVER TENNESSEE TUESDAY MORNING WILL REACH THE
APPALACHIANS WEDNESDAY MORNING... THEN ONLY PROGRESS TO THE WESTERN
PIEDMONT BY THURSDAY AFTERNOON. AN EASTWARD MOVING SHORT WAVE NORTH
OF MINNESOTA THURSDAY NIGHT WILL KICK THE TROUGH OVER NORTH CAROLINA
OFFSHORE FRIDAY AFTERNOON AS ANOTHER SHORT WAVE APPROACHES NORTH
CAROLINA SATURDAY.

A STRONGER LOW LEVEL WIND FIELD IN SOUTHEAST NORTH CAROLINA
TUESDAY... EAST OF THE 850 MILLIBAR TROUGH... WILL COUPLE WITH THE
BEST INSTABILITY TO PROVIDE THE BEST RAIN CHANCES SOUTHEAST TUESDAY
AFTERNOON. THIRTY PERCENT NORTHWEST TO 50 PERCENT EAST. POTENTIAL
ENERGY VERTICALLY THIN AND RELATIVELY LOW... FOR A MINIMAL SEVERE
WEATHER THREAT. A THIRD TO ONE HALF INCH RAINFALL EAST TAPERING TO
LESS THAN ONE TEN INCH NORTHWEST.

THE 850 MILLIBAR WEAKENS AND LIFTS NORTHEAST TUESDAY NIGHT... AND
CONVECTION SHOULD DIMINISH TOWARD MIDNIGHT... ENDING WELL BEFORE
DAWN. THE NORTHWEST PIEDMONT DRYS BEHIND THE 850 MILLIBAR TROUGH...
WHICH ALTHOUGH WEAKER THAN WEDNESDAY... SHOULD STILL BE A MINOR
FOCUS FOR CONVECTION IN THE EAST. DUE TO MINIMAL POTENTIAL ENERGY
ALOFT... WILL LEAVE THURSDAY AFTERNOON RAIN CHANCES AT SLIGHT...
THOUGH SLIGHTLY FAVORING THE SOUTHEAST.

THE WIND FIELD BELOW 15000 FEET BECOMES QUITE WEAK FOR FRIDAY AND
SATURDAY AS BROAD MID LEVEL HIGH PRESSURE SETTLES OVER THE
SOUTHEASTERN UNITED STATES. RAIN CHANCES SLIGHT OR LESS... CONFINED
TO THE AFTERNOON AND EARLY EVENING.

AFTERNOON TEMPERATURES WILL SHOW A WEAK WARMING TREND AS RAIN
CHANCES DIMINISH THROUGH THE FORECAST PERIOD. HIGH TEMPERATURES IN
THE LOWER 80S TUESDAY... OTHERWISE MID 80S. LOW TEMPERATURES IN THE
LOW TO MID 60S.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
AS OF 200 AM SUNDAY...

GENERALLY VFR CIGS/VSBYS FORECAST OUTSIDE THE KINT/KGSO REGION
THROUGH NEAR 12Z TODAY... WITH IFR/LIFR CIGS DEVELOPING TOWARD
DAYBREAK. MVFR TO IFR CIGS/VSBYS WITH THUNDERSTORMS OVER THE
KINT/KGSO AREAS 07Z-09Z... THEN LOW STRATUS DEVELOPING.

LOW STRATUS EXPECTED TO LIFT TO MVFR TO VFR CIGS BY 16Z-18Z... WITH
SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND EARLY
EVENING.

LIFR TO IFR CIGS WITH MVFR TO IFR VSBYS TONIGHT. IMPROVING TO MVFR
CIGS BY NOON MONDAY.

OUTLOOK... AT THIS TIME...THE UPPER LEVEL TROUGH RESPONSIBLE FOR THE
UNSETTLED WEATHER PATTERN IS EXPECTED TO LIFT NWD TUESDAY-THURSDAY.
THIS SUGGESTS A GRADUAL IMPROVEMENT (IE FEWER SHOWERS AND T-STORMS)
DURING THE LATER HALF OF THE FORECAST PERIOD.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...BADGETT
AVIATION...BADGETT
Hazardous weather outlook, Aug 19, 4:14 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
414 AM EDT SUN AUG 19 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-200815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
414 AM EDT SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS... WITH DAMAGING WIND THE PRIMARY
THREAT... WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN AREA OF
CONCERN WILL BE OVER SOUTHERN AND EASTERN NORTH CAROLINA... ALONG
AND EAST OF A NEARLY STATIONARY FRONT. SHOWERS AND SCATTERED
THUNDERSTORMS WILL OVERSPREAD THE REGION FROM THE SOUTHWEST THIS
MORNING... AND CONTINUE INTO THE AFTERNOON AND EARLY EVENING.
STORMS THAT FORM ALONG AND EAST OF THE STATIONARY FRONT MAY
PRODUCE STRONG WINDS... WITH ISOLATED DAMAGING WIND GUSTS
POSSIBLE. IN ADDITION... 1 TO LOCALLY 2 INCHES OF RAIN IS EXPECTED
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPOTTERS SHOULD
STAY TUNED AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER
SERVICE... INCLUDING FLOODING.

BADGETT

In the hours before

Special weather statement, Aug 19, 7:40 AM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 AM EDT SUN AUG 19 2012

NCZ073-074-083-084-191245-
ANSON-MONTGOMERY-RICHMOND-STANLY-
740 AM EDT SUN AUG 19 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 845 AM EDT...

AT 739 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 31 MILES SOUTHWEST OF WHITE STORE...OR ABOUT 25
MILES SOUTHWEST OF MONROE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE...WHITE STORE...ANSONVILLE...AND
POLKTON.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES
FROM THE THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE
CAUGHT ON THE WATER IN A THUNDERSTORM!

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8029 3551 7977 3526 7970 3512 7957
      3507 7958 3506 7948 3504 7946 3499 7958
      3491 7956 3485 7963 3482 7962 3481 7969
      3480 7969 3481 8031 3519 8028 3516 8036
      3518 8038 3516 8044 3520 8051
TIME...MOT...LOC 1139Z 236DEG 20KT 3466 8071

ELLIS
Special weather statement, Aug 19, 8:24 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
824 AM EDT SUN AUG 19 2012

NCZ008>011-026-027-041-191315-
FRANKLIN-GRANVILLE-HALIFAX-NASH-VANCE-WAKE-WARREN-
824 AM EDT SUN AUG 19 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH...WARREN...NORTHERN
WAKE...VANCE...WESTERN HALIFAX...EASTERN GRANVILLE AND FRANKLIN
COUNTIES THROUGH 915 AM EDT...

AT 822 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GILLBURG...OR ABOUT 6 MILES SOUTHEAST OF HENDERSON...MOVING EAST AT
15 MPH. OTHER STRING STORMS WERE LOCATED OVER FALLS LAKE...AND OVER
WARRENTON.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AFTON...WAKE
FOREST...FRANKLINTON...LOUISBURG...AND LITTLETON

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3652 7789 3651 7788 3651 7785 3650 7780
      3630 7771 3589 7791 3597 7870 3654 7845
      3655 7789
TIME...MOT...LOC 1222Z 257DEG 15KT 3627 7832

WSS
Special weather statement, Aug 19, 8:47 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 AM EDT SUN AUG 19 2012

NCZ083>085-191345-
ANSON-RICHMOND-SCOTLAND-
847 AM EDT SUN AUG 19 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
ANSON COUNTIES THROUGH 945 AM EDT...

AT 847 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER WADESBORO...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE...WADESBORO...LILESVILLE...ELLERBE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3463 7946 3480 7968 3481 8032 3519 8028
      3521 8025 3515 8022 3517 8020 3515 8018
      3519 8011 3514 8007 3514 8003 3518 7986
      3516 7962 3512 7957 3507 7958 3506 7948
      3496 7936 3486 7934 3482 7936 3477 7933
TIME...MOT...LOC 1247Z 242DEG 18KT 3493 8010

ELLIS
Special weather statement, Aug 19, 9:25 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
925 AM EDT SUN AUG 19 2012

NCZ074-075-191430-
MONTGOMERY-MOORE-
925 AM EDT SUN AUG 19 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MOORE AND MONTGOMERY
COUNTIES THROUGH 1030 AM EDT...

AT 925 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER CANDOR...OR ABOUT 11 MILES SOUTHEAST OF
TROY...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE...CANDOR...EAGLE SPRINGS...SEVEN
LAKES...CARTHAGE.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3550 8018 3552 7936 3547 7936 3535 7927
      3531 7919 3527 7922 3518 7910 3517 7915
      3521 7925 3516 7934 3504 7946 3506 7957
      3513 7958 3518 7968 3518 7986 3514 8007
      3518 8005 3529 8010 3537 8005 3546 8011
TIME...MOT...LOC 1325Z 245DEG 22KT 3525 7975

ELLIS
Local storm report, Aug 19, 9:39 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EDT SUN AUG 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 AM     HAIL             1 N ROANOKE RAPIDS      36.47N  77.65W
08/19/2012  M0.75 INCH       HALIFAX            NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1200867

CBL
Special weather statement, Aug 19, 9:47 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 AM EDT SUN AUG 19 2012

NCZ084>086-191445-
HOKE-RICHMOND-SCOTLAND-
947 AM EDT SUN AUG 19 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SCOTLAND...RICHMOND AND
HOKE COUNTIES THROUGH 1045 AM EDT...

AT 948 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES SOUTHWEST OF GIBSON...OR ABOUT OVER
BENNETTSVILLE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE...GIBSON...LAUREL HILL...
LAURINBURG...EAST LAURINBURG...WAGRAM.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3463 7946 3480 7968 3481 7992 3490 7985
      3501 7990 3505 7988 3512 7993 3508 8000
      3514 8008 3518 7968 3513 7958 3506 7957
      3504 7946 3521 7923 3517 7910 3505 7909
      3496 7903 3483 7919 3484 7934 3477 7933
TIME...MOT...LOC 1348Z 237DEG 20KT 3471 7965

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:34 PM EDTSpecial Weather StatementRAHWayne11 min
Aug 19, 4:26 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Guilford and 6 more2 hr
Aug 19, 4:49 AM EDTAreal Flood AdvisoryRAHAlamance, Guilford, Orange, Randolph3 hr
Aug 19, 6:04 AM EDTSpecial Weather StatementRAHAlamance, Chatham, Durham, Franklin, Granville, Guilford and 6 more116 min
Aug 19, 6:58 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Granville, Orange, Person and 2 more92 min
Aug 19, 7:37 AM EDTAreal Flood AdvisoryRAHGuilford4 hr
Aug 19, 7:40 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly65 min
Aug 19, 8:03 AM EDTFlash Flood WarningRAHDurham50 min
Aug 19, 8:24 AM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren51 min
Aug 19, 8:47 AM EDTSpecial Weather StatementRAHAnson, Richmond, Scotland58 min
Aug 19, 8:55 AM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren65 min
Aug 19, 9:05 AM EDTSevere Thunderstorm WarningRAHHalifax, Warren40 min
Aug 19, 9:09 AM EDTTornado WarningRAHHalifax23 min
Aug 19, 9:20 AM EDTAreal Flood AdvisoryRAHHalifax, Vance, Warren3 hr
Aug 19, 9:25 AM EDTSpecial Weather StatementRAHMontgomery, Moore65 min
Aug 19, 9:41 AM EDTFlash Flood WarningRAHHalifax, Warren2 hr
Aug 19, 9:47 AM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland58 min
Aug 19, 10:28 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore62 min
Aug 19, 11:22 AM EDTFlash Flood WarningRAHHalifax, Warren2 hr
Aug 19, 11:26 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Sampson64 min
Aug 19, 11:35 AM EDTAreal Flood AdvisoryRAHWake78 min
Aug 19, 12:26 PM EDTSpecial Weather StatementRAHSampson, Wayne64 min
Aug 19, 7:14 PM EDTSpecial Weather StatementRAHSampson46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.